Facebook Pixel

how long does the pain from taking simvastatin take after you stop taking it?

By November 29, 2009 - 9:23am
Rate This

Add a Comment8 Comments

EmpowHER Guest

I have severe itching. I will stop simvastatin today. how long is normal for this to last?

November 27, 2014 - 5:45pm


It's been a few days; How is your pain? Has it stopped?

December 1, 2009 - 8:06am
EmpowHER Guest

Definitely from the time you stopped the medication. Call your physician if it persists.

November 29, 2009 - 11:38am
EmpowHER Guest

Thank you for replying and I am sorry to hear that you are having so much pain. Most literature indicates that medication stays in your system for three days although there are many determining factors such as weight, what you eat and your digestive system that may change those factors.

If the pain is severe, you should certainly see your physician. If you think it is clearly only the medication, wait a few more days to see if the pain subsides. I know I took medication that made me extremely dizzy and it took more than 7 days to feel better.

I would say if it lasts more than 7 days, you should certainly consult your physician but there is certainly something he can do to release the pain that your experiencing now.

Hope this helps. Please keep us updated.

November 29, 2009 - 11:09am
(reply to Anonymous)

thank you.. should I count the seven days from the time I stopped the medicine or from the time I had started taking it.

November 29, 2009 - 11:31am

The pain is from my hip through my knee.. It started five days ago when I started taking this medicine and didn't realize that was causing the pain until I thought about it yesterday. I read the info from the pharmacist and realize that was why I had the pain. I called my doctor who told me to discontinue using the drug. I haven't taken it for about 36 hours. But the pain is still severe.

November 29, 2009 - 10:52am
EmpowHER Guest

Thank you for your question. Can you be more specific on what pain you are talking about? Describe where your pain is? Is it abdominal pain?

November 29, 2009 - 10:36am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.